Library Header Image
LSE Research Online LSE Library Services

Edgeworth expansions for semiparametric averaged derivatives

Nishiyama, Y and Robinson, Peter (2000) Edgeworth expansions for semiparametric averaged derivatives. Econometrica, 68 (4). pp. 931-980. ISSN 0012-9682

Full text not available from this repository.

Identification Number: 10.1111/1468-0262.00142


A valid Edgeworth expansion is established for the limit distribution of density-weighted semiparametric averaged derivative estimates of single index models. The leading term that corrects the normal limit varies in magnitude, depending on the choice of bandwidth and kernel order. In general this term has order larger than the n−1/2 that prevails in standard parametric problems, but we find circumstances in which it is O(n−1/2), thereby extending the achievement of an n−1/2 Berry-Esseen bound in Robinson (1995a). A valid empirical Edgeworth expansion is also established. We also provide theoretical and empirical Edgeworth expansions for a studentized statistic, where some correction terms are different from those for the unstudentized case. We report a Monte Carlo study of finite sample performance.

Item Type: Article
Official URL:
Additional Information: © 2000 The Econometric Society
Divisions: Economics
Subjects: H Social Sciences > HB Economic Theory
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C14 - Semiparametric and Nonparametric Methods
Date Deposited: 27 Apr 2007
Last Modified: 03 Jan 2024 05:09

Actions (login required)

View Item View Item